Hail, Anderson
- When
- February 1, 9:25 PM CST
- Where
- Anderson County, 13 mi NW of Palestine
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.883, -95.787
Half dollar size hail fell in Tennessee Colony.
A few severe storms developed along a cold front from Robertson to Henderson Counties. These storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A few severe storms developed along a cold front from Robertson to Henderson Counties. These storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 1, 8:30 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 830 PM CST SUN FEB 1 2009 .UPDATE... QUICK UPDATE TO THE ZONES TO ADJUST POPS BASED ON LATEST RADAR TRENDS. COLD FRONT EXTENDS FROM NEAR TEXARKANA TO CORSICANA TO TEMPLE AND WILL CLEAR THE CWA OVER THE NEXT FEW HOURS. SCATTERED THUNDERSTORMS HAVE DEVELOP ALONG THE FRONT AND WILL PRIMARILY AFFECT THE SOUTHEAST PORTIONS OF THE CWA THE LATE TONIGHT. HAVE RAISED POPS ACROSS THE SOUTHEAST AND LOWERED POPS FARTHER TO THE WEST. OTHERWISE...NO SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST. SOME OF THE STORMS WILL CONTINUE TO POSE A SMALL HAIL THREAT. ALSO OF NOTE...WINDS BEHIND FRONT WILL BRIEFLY GUST TO 35 KNOTS. 91/DUNN && .AVIATION... WINDS HAVE SHIFTED TO THE NORTH AT THE METROPLEX TAF SITES...AS A PRE-FRONTAL TROUGH MOVED THROUGH THE REGION. THE ACTUAL COLD FRONT LAGS A FEW HOURS. WINDS WILL INCREASE TO OVER 15 KNOTS WITH GUSTS OVER 25 KNOTS BEHIND THE ACTUAL COLD FRONT. HAVE PLACED SOME VFR CEILINGS IN TOWARD 06Z...BUT CONFIDENCE ON THIS LOW. ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP THIS EVENING MAINLY EAST OF I-35. THE CHANCES OF SEEING A THUNDERSTORM AT THE METROPLEX OR WACO TAF SITES IS WAY TOO LOW TO INCLUDE IN THE TAFS. THE GUSTY NORTH WINDS WILL PREVAIL OVERNIGHT...AND THEN DECREASE 10 TO 15 KNOTS. WIND WILL BECOME LIGHT AND VARIABLE TOWARD 00Z TUESDAY. 58 && .PREV DISCUSSION... /ISSUED 302 PM CST SUN FEB 1 2009/ COLD FRONT IS SLOWLY MAKING ITS WAY INTO THE NORTHWESTERN COUNTIES. A PRE-FRONTAL WIND SHIFT IS TURNING WINDS TO THE NORTHWEST AHEAD OF THE TRUE FRONT AND THE DRY...COLDER AIR IS A FEW HOURS BEHIND THE WIND SHIFT. PRECIPITATION HAS YET TO DEVELOP ALONG THE FRONT IN ARKANSAS BUT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP FROM ARKANSAS TO EAST TEXAS NEAR OR AFTER SUNSET. HAVE ADJUSTED POPS SO THAT HIGHEST POPS ARE NOW AFTER MIDNIGHT BUT STILL IN THE SOUTHEAST. QPF TOTALS UP TO A HALF INCH ARE POSSIBLE ACROSS THE SOUTHEAST. CANNOT RULE OUT A STRONG STORM OR TWO IN THE FAR SOUTHEASTERN COUNTIES OVERNIGHT TONIGHT WHERE THE INSTABILITY IS GREATEST. SMALL HAIL AND LIGHTNING WILL BE THE MAIN THREATS AND SPC CONTINUES TO HIGHLIGHT THIS AREA IN THEIR DAY ONE OUTLOOK. STRONG NORTHERLY WINDS WILL USHER IN COOLER AIR TONIGHT AND TOMORROW. GUIDANCE VALUES FOR TONIGHT LOOKED REASONABLE BUT UNDERCUT GUIDANCE SLIGHTLY FOR TOMORROW. BREEZY WINDS WILL CONTINUE ON MONDAY ACROSS MOST OF THE REGION WITH THE STRONGEST WINDS ACROSS THE SOUTHERN HALF OF THE CWA. THIS AREA WILL SEE AN ENHANCED GRASS FIRE DANGER BUT WIND SPEEDS ARE EXPECTED TO REMAIN JUST BELOW RED FLAG CRITERIA. WILL LIKELY NEED A GRASS FIRE DANGER STATEMENT FOR THE SOUTHERN HALF OF THE CWA...BUT WILL WAIT ANOTHER MODEL RUN BEFORE ISSUING THE STATEMENT TO FURTHER ANALYZE THE WIND SPEEDS. TUESDAY WILL BE WARMER AS SOUTHERLY TO WESTERLY BOUNDARY LAYER WINDS BRING SOME WARMTH BACK TO THE REGION...BUT THE TAIL END OF ANOTHER COLD FRONT WILL CLIP THE REGION LATE TUESDAY BRINGING TEMPERATURE VALUES BACK TO NEAR NORMAL ON WEDNESDAY. BY THURSDAY...BROAD UPPER LEVEL TROUGH OVER THE EASTERN HALF OF THE COUNTRY WILL HAVE ADVANCED OVER THE EASTERN SEABOARD AND UPPER LEVEL RIDGE WILL BE BUILDING OVER NORTH TEXAS FROM THE WEST. THIS WILL ALLOW FOR A STEADY WARM UP AS WE HEAD INTO NEXT WEEKEND. STRONG SOUTHERLY WINDS WILL PERSIST FOR MUCH OF THE LATTER HALF OF THE WEEK IN RESPONSE TO A SLOW MOVING SURFACE LOW ACROSS THE NORTHERN AND CENTRAL PLAINS. THIS WILL BRING PLENTIFUL MOISTURE AND WARMTH BACK TO NORTH TEXAS AND HAVE GONE ABOVE GUIDANCE FOR TEMPERATURES IN THE EXTENDED FORECAST. FORECAST REPRESENTS MORE SPRING-LIKE TEMPERATURES BY THE END OF THE WEEK. NEW MODEL RUNS ARE SLIGHTLY MORE PROGRESSIVE WITH AN UPPER LEVEL LOW COMING ACROSS THE DESERT SOUTHWEST NEXT WEEKEND. WILL INTRODUCE 20 POPS ON SATURDAY BUT FRIDAY COULD ALSO SEE A CHANCE OF RAIN. RAIN CHANCES MAY ALSO CONTINUE INTO NEXT WEEK. 82/JLD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 36 57 32 64 31 / 10 0 0 0 0 WACO, TX 39 59 30 66 33 / 10 0 0 0 0 PARIS, TX 35 56 29 58 27 / 10 0 0 0 0 DENTON, TX 33 59 29 63 27 / 10 0 0 0 0 MCKINNEY, TX 34 58 28 60 28 / 10 0 0 0 0 DALLAS, TX 37 59 34 65 32 / 10 0 0 0 0 TERRELL, TX 38 57 32 61 31 / 20 0 0 0 0 CORSICANA, TX 40 58 32 66 33 / 30 0 0 0 0 TEMPLE, TX 40 61 33 70 33 / 10 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 813 PM CST SUN FEB 1 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 813 PM CST SUN FEB 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS...MAINLY EAST OF A BONHAM...HILLSBORO...KILLEEN LINE. A FEW OF THE STORMS ALONG AND EAST OF AN ATHENS TO CAMERON LINE...MAY PRODUCE WIND GUSTS OVER 40 MPH AND HAIL TO THE SIZE OF PENNIES THIS EVENING. OTHERWISE...CLOUD TO GROUND LIGHTNING IS ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A HIGH FIRE DANGER ACROSS MUCH OF NORTH TEXAS MONDAY AFTERNOON DUE TO WINDY AND DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEFORE MIDNIGHT ALONG AND EAST OF AN ATHENS TO CAMERON LINE.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 PM CST SUN FEB 1 2009
TXZ148-020345-
ANDERSON TX-
919 PM CST SUN FEB 1 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL ANDERSON COUNTY
AT 919 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF PALESTINE...MOVING EAST AT
20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE PALESTINE.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3171 9535 3176 9589 3196 9591 3199 9544
3195 9544 3191 9542 3190 9543 3185 9544
3180 9538 3177 9539 3176 9537
TIME...MOT...LOC 0319Z 285DEG 17KT 3187 9582The Dallas/Ft Worth radar (KFWS), 162 km away, was scanning. The volume nearest the first event began at 03:25 UTC.
7 hail. Local standard time, as filed.
Half dollar size hail fell in Tennessee Colony.
Golfball size hail fell on Anderson County Road 253 2.5 miles north of Montalba.
Quarter size hail fell on Anderson County Road 441, west of FM 315.
Golfball size hail was reported near Oakwood.
Nickel size hail fell at the Elmwood Fire Station.
Penny size hail fell at the Tucker VFD.
Penny size hail fell in Centerville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, February 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154225, 154226, 154227, 154228, 154229, 154230, 154231.